Alert archive / New York / River Flood Warnings in 2011
River Flood Warning 133, NWS Albany, NY
NWS Albany, NY issued this river flood warning at Sep 7, 2011, 10:48 AM EDT for Montgomery County, Schenectady County, Schoharie County, New York. It took effect at Sep 7, 2011, 3:15 PM EDT. It was in force for 37 hr.
The area
The counties it named.
The facts
- Issued
- Sep 7, 2011, 10:48 AM EDT (14:48 UTC)
- In effect from
- Sep 7, 2011, 3:15 PM EDT
- Expired
- Sep 9, 2011, 4:01 AM EDT
- In force
- 37 hr
- Issued by
- NWS Albany, NY
- Flood severity
- Minor
Counties Montgomery County, NY, Schenectady County, NY, Schoharie County, NY
The radar
The Albany radar (KENX), 29 km from the middle of the area, began a volume at 14:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Schoharie Creek at Burtonsville (BRTN6). The gauge peaked at 9.33 ft at Sep 8, 2011, 12:00 AM EDT.
- Action stage
- 4.5 ft
- Minor stage
- 6 ft
- Moderate stage
- 8 ft
- Major stage
- 10 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 01351500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
184
WGUS41 KALY 071448
FLWALY
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE ALBANY NY
1048 AM EDT WED SEP 7 2011
NYC057-095-080248-
/O.NEW.KALY.FL.W.0132.110907T1856Z-110908T1331Z/
/BKBN6.1.ER.110907T1856Z.110908T0000Z.110908T0731Z.NO/
1048 AM EDT WED SEP 7 2011
THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A
* FLOOD WARNING FOR
THE SCHOHARIE CREEK AT BREAKABEEN.
* FROM THIS AFTERNOON UNTIL THURSDAY MORNING.
* AT 10 AM WEDNESDAY THE STAGE WAS...10.3 FEET.
* FLOOD STAGE IS 11.0 FEET.
* MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER IS FORECAST TO REACH FLOOD STAGE BY 2 PM
WEDNESDAY AND FORECAST TO CONTINUE TO RISE TO NEAR 11.7 FEET AROUND
8 PM WEDNESDAY. THE RIVER IS FORECAST TO FALL BELOW FLOOD STAGE
AFTER 3 AM THURSDAY.
* IMPACT...AT 12.0 FEET...WATER REACHES ROUTE 30.
&&
FLD OBSERVED FORECAST
8 PM 2 AM 8 AM 2 PM 8 PM
LOCATION STG STG DAY TIME WED THU THU THU THU
SCHOHARIE CREEK
BREAKABEEN 11.0 10.3 WED 10 AM 11.7 11.4 9.8 9.2 8.4
$$
NYC057-093-095-080247-
/O.NEW.KALY.FL.W.0133.110907T2024Z-110909T0130Z/
/BRTN6.1.ER.110907T2024Z.110908T0600Z.110908T1930Z.NO/
1048 AM EDT WED SEP 7 2011
THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A
* FLOOD WARNING FOR
THE SCHOHARIE CREEK AT BURTONSVILLE.
* FROM THIS AFTERNOON UNTIL THURSDAY EVENING.
* AT 9 AM WEDNESDAY THE STAGE WAS...4.4 FEET.
* FLOOD STAGE IS 6.0 FEET.
* MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER IS FORECAST TO REACH FLOOD STAGE BY 4 PM
WEDNESDAY AND FORECAST TO CONTINUE TO RISE TO NEAR 6.6 FEET AROUND
2 AM THURSDAY. THE RIVER IS FORECAST TO FALL BELOW FLOOD STAGE
AFTER 3 PM THURSDAY.
* IMPACT...AT 7.0 FEET...WATER REACHES PRIDDLE CAMP ROAD.
&&
FLD OBSERVED FORECAST
8 PM 2 AM 8 AM 2 PM 8 PM
LOCATION STG STG DAY TIME WED THU THU THU THU
SCHOHARIE CREEK
BURTONSVILLE 6.0 4.4 WED 10 AM 6.3 6.6 6.4 6.1 5.3
$$5 follow-up statements
454
WGUS41 KALY 071652
FLWALY
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE ALBANY NY
1252 PM EDT WED SEP 7 2011
NYC095-080452-
/O.NEW.KALY.FL.W.0139.110907T1652Z-110908T2015Z/
/GBRN6.1.ER.110907T1547Z.110907T1800Z.110908T1415Z.NO/
1252 PM EDT WED SEP 7 2011
THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A
* FLOOD WARNING FOR
THE SCHOHARIE CREEK AT GILBOA BRIDGE.
* FROM THIS AFTERNOON UNTIL THURSDAY AFTERNOON.
* AT 7 AM WEDNESDAY THE STAGE WAS...16.3 FEET.
* FLOOD STAGE IS 20.0 FEET.
* MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER IS FORECAST TO REACH FLOOD STAGE BY 11 AM
WEDNESDAY AND FORECAST TO CONTINUE TO RISE TO NEAR 21.8 FEET AROUND
2 PM WEDNESDAY. THE RIVER IS FORECAST TO FALL BELOW FLOOD STAGE
AFTER 10 AM THURSDAY.
&&
FLD OBSERVED FORECAST
8 PM 2 AM 8 AM 2 PM 8 PM
LOCATION STG STG DAY TIME WED THU THU THU THU
SCHOHARIE CREEK
GILBOA BRIDG 20.0 16.3 WED 07 AM 21.4 20.9 20.3 19.5 17.6
$$
NYC057-093-095-080452-
/O.EXT.KALY.FL.W.0133.110907T1915Z-110909T1930Z/
/BRTN6.2.ER.110907T1915Z.110908T0600Z.110909T1330Z.NO/
1252 PM EDT WED SEP 7 2011
...FORECAST FLOODING INCREASED FROM MINOR TO MODERATE SEVERITY...
THE FLOOD WARNING CONTINUES FOR
THE SCHOHARIE CREEK AT BURTONSVILLE
* UNTIL FRIDAY AFTERNOON.
* AT 11 AM WEDNESDAY THE STAGE WAS...5.1 FEET.
* FLOOD STAGE IS 6.0 FEET.
* MODERATE FLOODING IS FORECAST.
* FORECAST...THE RIVER IS FORECAST TO REACH FLOOD STAGE BY 3 PM
WEDNESDAY AND FORECAST TO CONTINUE TO RISE TO NEAR 8.8 FEET AROUND
2 AM THURSDAY. THE RIVER IS FORECAST TO FALL BELOW FLOOD STAGE
AFTER 9 AM FRIDAY.
* IMPACT...AT 8.0 FEET...WATER REACHES HOMES IN LOST VALLEY.
&&
FLD OBSERVED FORECAST
8 PM 2 AM 8 AM 2 PM 8 PM
LOCATION STG STG DAY TIME WED THU THU THU THU
SCHOHARIE CREEK
BURTONSVILLE 6.0 5.1 WED 12 PM 7.5 8.8 8.8 8.0 6.7
$$
NYC111-080452-
/O.NEW.KALY.FL.W.0140.110907T1930Z-110909T0300Z/
/ASEN6.1.ER.110907T1930Z.110908T0000Z.110908T2100Z.NO/
1252 PM EDT WED SEP 7 2011
THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A
* FLOOD WARNING FOR
THE ESOPUS CREEK AT ASHOKAN RSVR EAST.
* FROM THIS AFTERNOON UNTIL THURSDAY EVENING.
* AT 12 PM WEDNESDAY THE STAGE WAS...588.5 FEET.
* FLOOD STAGE IS 589.0 FEET.
* MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER IS FORECAST TO REACH FLOOD STAGE BY 3 PM
WEDNESDAY AND FORECAST TO CONTINUE TO RISE TO NEAR 589.3 FEET
AROUND 8 PM WEDNESDAY. THE RIVER IS FORECAST TO FALL BELOW FLOOD
STAGE AFTER 5 PM THURSDAY.
&&
FLD OBSERVED FORECAST
8 PM 2 AM 8 AM 2 PM 8 PM
LOCATION STG STG DAY TIME WED THU THU THU THU
MID HUDSON TRIBUTARIES
ASHOKAN RSVR 589.0 588.5 WED 12 PM 589.3 589.3 589.2 589.1
588.9
$$
NYC111-080452-
/O.EXT.KALY.FL.W.0126.000000T0000Z-110910T0600Z/
/MRNN6.2.ER.110907T1136Z.110908T0600Z.110910T0000Z.NO/
1252 PM EDT WED SEP 7 2011
...FORECAST FLOODING INCREASED FROM MINOR TO MODERATE SEVERITY...
THE FLOOD WARNING CONTINUES FOR
THE ESOPUS CREEK AT MOUNT MARION
* UNTIL LATE FRIDAY NIGHT.
* AT 12 PM WEDNESDAY THE STAGE WAS...21.2 FEET.
* FLOOD STAGE IS 20.0 FEET.
* MINOR FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST.
* FORECAST...THE RIVER IS FORECAST TO CONTINUE RISING TO NEAR 22.7
FEET BY 2 AM THURSDAY. THE RIVER IS FORECAST TO FALL BELOW FLOOD
STAGE AFTER 8 PM FRIDAY.
* IMPACT...AT 22.0 FEET...FLOODING AFFECTS ABOUT 25 HOMES ON ORLANDO
STREET...BUCKLEY STREET AND SANDY LANE.
&&
FLD OBSERVED FORECAST
8 PM 2 AM 8 AM 2 PM 8 PM
LOCATION STG STG DAY TIME WED THU THU THU THU
MID HUDSON TRIBUTARIES
MOUNT MARION 20.0 21.2 WED 12 PM 22.3 22.7 22.4 21.9 21.0
$$
CTC005-080452-
/O.CON.KALY.FL.W.0122.000000T0000Z-000000T0000Z/
/FLVC3.2.ER.110906T2250Z.110909T0600Z.000000T0000Z.NO/
1252 PM EDT WED SEP 7 2011
...FORECAST FLOODING INCREASED FROM MINOR TO MODERATE SEVERITY...
THE FLOOD WARNING CONTINUES FOR
THE HOUSATONIC RIVER AT FALLS VILLAGE
* UNTIL FURTHER NOTICE.
* AT 12 PM WEDNESDAY THE STAGE WAS...8.9 FEET.
* FLOOD STAGE IS 7.0 FEET.
* MINOR FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST.
* FORECAST...THE RIVER IS FORECAST TO CONTINUE RISING TO NEAR 10.6
FEET BY 2 AM FRIDAY ...THEN BEGIN FALLING.
* IMPACT...AT 10.0 FEET...THE RIVER REACHES THE EDGE OF SEVERAL
SECTIONS OF ROUTE 7 NORTH OF CORNWALL BRIDGE.
&&
FLD OBSERVED FORECAST
8 PM 2 AM 8 AM 2 PM 8 PM
LOCATION STG STG DAY TIME WED THU THU THU THU
HOUSATONIC RIVER
FALLS VILLAG 7.0 8.9 WED 12 PM 9.3 9.7 10.1 10.3 10.6
$$323
WGUS81 KALY 080203
FLSALY
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
1003 PM EDT WED SEP 7 2011
NYC057-093-095-081403-
/O.EXT.KALY.FL.W.0133.000000T0000Z-110909T1800Z/
/BRTN6.2.ER.110907T1658Z.110908T0145Z.110909T1200Z.NO/
1003 PM EDT WED SEP 7 2011
THE FLOOD WARNING CONTINUES FOR
THE SCHOHARIE CREEK AT BURTONSVILLE.
* UNTIL FRIDAY AFTERNOON.
* AT 10 PM WEDNESDAY THE STAGE WAS 9.1 FEET.
* FLOOD STAGE IS 6.0 FEET.
* MODERATE FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST.
* THE RIVER IS FORECAST TO CONTINUE TO FALL TO BELOW FLOOD STAGE
AFTER 8 AM FRIDAY.
* IMPACT...AT 8.0 FEET...WATER REACHES HOMES IN LOST VALLEY.
&&
FLD OBSERVED FORECAST
2 AM 8 AM 2 PM 8 PM 2 AM
LOCATION STG STG DAY TIME THU THU THU THU FRI
SCHOHARIE CREEK
BURTONSVILLE 6.0 9.1 WED 10 PM 8.6 8.1 7.8 6.7 6.4
$$181
WGUS81 KALY 081309
FLSALY
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
909 AM EDT THU SEP 8 2011
NYC039-095-090109-
/O.EXT.KALY.FL.W.0154.110908T1607Z-110909T0424Z/
/PTVN6.1.ER.110908T1607Z.110908T1800Z.110908T2224Z.NO/
909 AM EDT THU SEP 8 2011
THE FLOOD WARNING CONTINUES FOR
THE SCHOHARIE CREEK AT PRATTSVILLE.
* FROM 12 PM THURSDAY UNTIL LATE TONIGHT.
* AT 8 AM THURSDAY THE STAGE WAS 9.7 FEET.
* FLOOD STAGE IS 12.0 FEET.
* MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER IS FORECAST TO RISE ABOVE FLOOD STAGE BY 12 PM
THURSDAY AND CONTINUE TO RISE TO NEAR 13.1 FEET BY 2 PM THURSDAY.
THE RIVER IS FORECAST TO FALL BELOW FLOOD STAGE AFTER 6 PM
THURSDAY.
* IMPACT...AT 13.0 FEET...MINOR FLOODING OF BASEMENTS
&&
FLD OBSERVED FORECAST
8 PM 2 AM 8 AM 2 PM 8 PM
LOCATION STG STG DAY TIME THU FRI FRI FRI FRI
SCHOHARIE CREEK
PRATTSVILLE 12.0 9.7 THU 08 AM 11.6 8.4 7.3 6.6 5.9
$$
NYC057-093-095-090109-
/O.EXT.KALY.FL.W.0133.000000T0000Z-110910T0000Z/
/BRTN6.2.ER.110907T1658Z.110909T0000Z.110909T1800Z.NO/
909 AM EDT THU SEP 8 2011
THE FLOOD WARNING CONTINUES FOR
THE SCHOHARIE CREEK AT BURTONSVILLE.
* UNTIL FRIDAY EVENING.
* AT 9 AM THURSDAY THE STAGE WAS 8.0 FEET.
* FLOOD STAGE IS 6.0 FEET.
* MODERATE FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST.
* THE RIVER IS FORECAST TO CONTINUE RISING TO NEAR 9.2 FEET BY 8 PM
THURSDAY. THE RIVER IS FORECAST TO FALL BELOW FLOOD STAGE AFTER 2
PM FRIDAY.
* IMPACT...AT 8.0 FEET...WATER REACHES HOMES IN LOST VALLEY.
&&
FLD OBSERVED FORECAST
8 PM 2 AM 8 AM 2 PM 8 PM
LOCATION STG STG DAY TIME THU FRI FRI FRI FRI
SCHOHARIE CREEK
BURTONSVILLE 6.0 8.0 THU 09 AM 9.2 7.4 6.6 6.0 5.2
$$074
WGUS81 KALY 082101
FLSALY
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
501 PM EDT THU SEP 8 2011
NYC057-093-095-090901-
/O.EXT.KALY.FL.W.0133.000000T0000Z-110909T1424Z/
/BRTN6.2.ER.110907T1658Z.110908T0415Z.110909T0824Z.NO/
501 PM EDT THU SEP 8 2011
THE FLOOD WARNING CONTINUES FOR
THE SCHOHARIE CREEK AT BURTONSVILLE.
* UNTIL FRIDAY MORNING.
* AT 4 PM THURSDAY THE STAGE WAS 7.6 FEET.
* FLOOD STAGE IS 6 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* THE RIVER IS FORECAST TO CONTINUE TO FALL TO BELOW FLOOD STAGE
AFTER 4 AM FRIDAY.
* IMPACT...AT 8 FEET...WATER REACHES HOMES IN LOST VALLEY.
&&
FLD OBSERVED FORECAST
8 PM 2 AM 8 AM 2 PM 8 PM
LOCATION STG STG DAY TIME THU FRI FRI FRI FRI
SCHOHARIE CREEK
BURTONSVILLE 6.0 7.6 THU 05 PM 7.0 6.2 5.7 5.2 4.5
$$499
WGUS81 KALY 090801
FLSALY
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
401 AM EDT FRI SEP 9 2011
NYC057-093-095-090831-
/O.CAN.KALY.FL.W.0133.000000T0000Z-110909T1424Z/
/BRTN6.2.ER.110907T1658Z.110908T0415Z.110909T0627Z.NO/
401 AM EDT FRI SEP 9 2011
THE FLOOD WARNING IS CANCELLED FOR
THE SCHOHARIE CREEK AT BURTONSVILLE.
* AT 3 AM FRIDAY THE STAGE WAS 5.9 FEET.
* FLOOD STAGE IS 6 FEET.
* IMPACT...AT 6 FEET...WATER REACHES LOWEST HOUSES IN BURTONSVILLE.
&&
FLD OBSERVED FORECAST
8 AM 2 PM 8 PM 2 AM 8 AM
LOCATION STG STG DAY TIME FRI FRI FRI SAT SAT
SCHOHARIE CREEK
BURTONSVILLE 6.0 5.9 FRI 04 AM 5.3 4.8 4.4 4.1 3.8
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this river flood warning went out at Sep 7, 10:33 AM EDT, 15 minutes earlier.
Area forecast discussion, Sep 7, 10:33 AM EDT, 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
1033 AM EDT WED SEP 7 2011
.SYNOPSIS...
WAVES OF LOW PRESSURE WILL RIPPLE ALONG A STALLED OUT FRONTAL
BOUNDARY TO THE SOUTHEAST OF THE REGION. OCCASIONAL RAIN WILL
FALL THIS AFTERNOON...ESPECIALLY FROM THE CAPITAL DISTRICT
NORTHWESTWARD. THERE MIGHT BE POCKETS OF HEAVY RAIN AT TIMES. THE
RAIN WILL TAPER TO SHOWERS SOUTH AND EAST OF ALBANY THIS
AFTERNOON...THEN EVERYWHERE LATER TONIGHT INTO THURSDAY. DRY
WEATHER LOOKS TO RETURN BY THE END OF THE WEEK.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
THE MOST WIDESPREAD RAIN IS FALLING FROM SOUTHERN VT AND THE
CAPITAL DISTRICT TO SCHOHARIE VALLEY AND POINTS NORTH...WHILE
PATCHIER LIGHT RAIN FALLS OVER THE CATSKILLS...MID HUDSON
VALLEY...BERKSHIRES INTO NW CT. THE HEAVIEST RAIN WILL CONTINUE TO
BUILD NORTH AND WEST THROUGH THIS AFTERNOON...AS THE RAIN BECOMES
LIGHTER AND MORE INTERMITTENT FROM SOUTH AND EAST TO WEST AND
NORTH. STILL...ALL AREAS SHOULD SEE SOME RAIN THROUGH THE
AFTERNOON...WITH LIGHT AMOUNTS IN SOUTHERN AND EASTERN AREAS AND
HEAVIER AMOUNTS IN WESTERN AREAS. DEEPEST MOISTURE FEED FROM SOUTH
TO NORTH ASSOCIATED WITH THE UPPER IMPULSE OVER THE OH/TN VALLEY
SHOULD REMAIN NEARLY STATIONARY THROUGH THIS AFTERNOON. STILL
FLOOD CONCERNS IN AREAS THAT HAVE SEEN AND WILL CONTINUE TO SEE
LOCALLY HEAVY RAIN. AREA HIGH TEMPERATURES MAY NOT BE QUITE AS
WARM AS CURRENT FORECAST...SO SOME MINOR ADJUSTMENTS TO
TEMPERATURES. SOME MINOR CHANGES TO QPF BASED ON RADAR TRENDS AND
SOME OF THE NEWER GUIDANCE THAT IS JUST BEGINNING TO ARRIVE.
PREV AFD BELOW...
AS OF 630 AM...STILL FOLLOWING A BAND OF MODERATE TO OCCASIONALLY
HEAVY RAIN. THIS BAND WAS LIFTING NORTHWARD SLOWLY. RAINFALL AMOUNTS
UNDERNEATH THIS BAND RANGED FROM A .0 TO .25 INCHES PER HOUR. RADAR
INDICATED MUCH LESSER AMOUNTS FALLING SOUTH OF THIS LINE (MAINLY MID
HUDSON VALLEY AND LITCHFIELD COUNTY) BUT STILL MEASURABLE AMOUNTS.
LOOK FOR THE BAND TO CONTINUE TO SLOWLY LIFT NORTHWARD AS THE DAY
WEARS ON. VERY LITTLE CHANGE TO THE EXISTING PACKAGE OTHER THAN
TOUCH UP THE HOURLY GRID PROFILES.
TEMPERATURES WILL REMAIN NEARLY STEADY THROUGH 10 AM...55 TO AROUND
60. RAINFALL WILL CONTINUE TO FALL...WITH LESSER AMOUNTS (0.05
INCHES OR LESS PER HOUR) SOUTH OF THE CAPITAL DISTRICT...TO AROUND A
TENTH OR MORE AN INCH PER HOUR CAPITAL DISTRICT AND POINTS NORTH.
*********PREVIOUS NEAR TERM FORECAST**********
AS OF 430 AM...FOLLOWING A STEADY BAND OF RAIN FROM SOUTHERN
VERMONT...ACROSS THE CAPITAL DISTRICT...WHICH THEN BECOMES LIGHTER
TO THE SOUTHWEST...EXCEPT ACROSS PORTIONS OF THE CATSKILLS WHERE IT
BECOMES HEAVIER ONCE MORE WITH RAINFALL RATES AROUND A THIRD OF AN
INCH PER HOUR. MOST OF THIS RAIN WAS MOVING SOUTHWEST TO NORTHEAST.
THIS LATEST ROUND OF RAIN WAS INDUCED BY THE NOSE OF A LOW LEVEL
JET...INDUCING IMPRESSIVE ISENTROPIC LIFT...LIFTING AIR WITH
DEWPOINTS IN THE 70S FOUND ON THE OTHER SIDE OF A WARM FRONT...THAT
WAS LINED UP ALONG THE SOUTHERN NEW JERSEY COAST.
THERE WAS ALSO ANOTHER BAND OF EMBEDDED HEAVIER RAIN MOVING UP FROM
NEW JERSEY MOVING MORE NORTHERLY ASSOCIATED WHERE THE MID LEVEL DRY
AIR INTRUSION WAS TAKING PLACE.
THIS BAND OF RAIN WILL LIKELY STAY IN THIS POSITION FOR A FEW
HOURS...BEFORE ATTEMPTING TO LIFT NORTHWARD LATER THIS AFTERNOON.
THE HEAVIEST RAIN AXIS LOOKS TO BE JUST NORTH AND WEST OF ALBANY
THROUGH TODAY.
THE DRY SLOT...ACROSS SOUTHERN NEW JERSEY LOOKS TO MOVE NORTHWARD
AND WEDGE INTO OUR SOUTHERN AREAS THIS AFTERNOON HELPING TO DIMINISH
RAINFALL TO NUMEROUS SOMEWHAT LIGHTER SHOWERS.
THROUGH 700 AM...LOOK FOR RAIN TO CONTINUE ACROSS MUCH OF OUR REGION
WITH MANY PLACES PICKING UP AN ADDITIONAL HALF INCH OF RAIN OR
SO...EXCEPT LESSER AMOUNTS ACROSS LITCHFIELD COUNTY AND WELL NORTH
OF CAPITAL DISTRICT.
TEMPERATURES WILL REMAIN STATIONARY WITHIN A FEW DEGREES OF 60.
THE FLOOD WATCH REMAINS IN EFFECT.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH SATURDAY/...
BY BY
TONIGHT...THE STEADIEST AND HEAVIEST RAIN WILL LIKELY BE NORTH AND
WEST OF THE CAPITAL DISTRICT...WHERE FRONTOGENESIS WILL BE FOUND
ALONG WITH A SOUTHEAST FLOW ALOFT ENHANCING TERRAIN EFFECTS.
MEANWHILE...THE DRY SLOT LOOKS TO CUT BACK ON THE STEADY HEAVIER
RAINFALL FROM THE GREATER CAPITAL DISTRICT SOUTH AND EAST. THERE
WILL STILL BE PLENTY OF CLOUDS...AND LIGHTER NUMEROUS SHOWERS OR
DRIZZLE. FOR NOW...WILL JUST CALL IT NUMEROUS SHOWERS. THERE WILL BE
SOME ADDITIONAL RAINFALL IN THESE AREAS...BUT GENERALLY A AROUND
QUARTER INCH OF LESS...WHILE CLOSER TO AN ADDITIONAL INCH WILL FALL
NORTH AND WEST. TEMPERATURES WILL CHANGE LITTLE FROM TODAY/S
HIGH...HOLDING AROUND 60 FROM ALBANY SOUTHWARD...50S NORTH.
ON THURSDAY...THE FRONTOGENESIS LOOKS TO WEAK. KATIA WILL BE ABOUT
500 MILES TO OUR SOUTHEAST. IT APPEARS MORE UNLIKELY THAT A PRE WILL
FORM...SINCE THE RIGHT ENTRANCE OF THE UPPER JET LOOKS TOO FAR EAST
AND NORTH TO INTERACT WITH THE SYSTEM. THE STORM WILL
HOWEVER...LIKELY TO INDUCE SUBSIDENCE AS IT BEGINS TO CURVE TO THE
NORTHEAST BY LATE IN THE DAY INTO FRIDAY.
SHOWERS ON THURSDAY WILL BE LIGHT AND SCATTERED. THE BIG QUESTION IS
WHETHER OR NOT WE WILL BREAK INTO ANY SUNSHINE. WITH H850 TEMPS
RANGING FROM 13-15C ANY GOOD BREAKS WILL BOOST TEMPS WELL INTO THE
70S AND THAT IS APPARENTLY WHAT THE 00Z MAV NOS WAS SUGGESTING. MOST
GUIDANCE THOUGH INDICATES CLOUDS WILL HANG TOUCH AND THEREFORE WILL
NOT GO AS HIGH AS THE MAV NOS FOR HIGH TEMPS...BUT GO WITH A MET/MAV
BLEND. THIS WILL STILL YIELD TEMPS AROUND 70 FOR A HIGH.
THURSDAY NIGHT STILL LOOK CLOUDY AS IT MIGHT BE HARD TO CLEAR THE
RESIDUAL STRATUS OUT UNTIL FRIDAY. BY FRIDAY...WITH THE AID OF
SUNSHINE...MIXING AND THE SUBSIDENCE...SOME SUNSHINE SHOULD ENSUE.
THIS WILL ALLOW TEMPERATURES TO CLIMB WELL INTO THE 70S...POSSIBLY
TOUCHING 80 IN THE HUDSON VALLEY.
&&
.LONG TERM /SATURDAY NIGHT THROUGH TUESDAY/...
SAT...SOME MODEL DISPARITY EXISTS FOR SAT...WITH SOME MODELS
SUGGESTING A PIECE OF THE UPPER LEVEL TROUGH ACROSS THE NORTHERN
APPALACHIANS BREAKING OFF...AND MOVING E ACROSS PA/SOUTHERN NYS.
SHOULD THIS OCCUR...SOME CLOUDS...AND PERHAPS ISOLATED/SCATTERED
RAIN SHOWERS WOULD BE POSSIBLE ACROSS AT LEAST SOUTHERN AREAS.
SO...HAVE INDICATED SLIGHT CHC POPS FOR CENTRAL AREAS...AND CHC POPS
FOR SOUTHERN AREAS...WHILE KEEPING MUCH OF THE ADIRONDACKS AND
SOUTHERN VT DRY. EXPECT MAX TEMPS TO REACH THE MID/UPPER 70S IN
VALLEY LOCALES...WITH UPPER 60S TO LOWER 70S ACROSS HIGHER
ELEVATIONS. SHOULD MORE CLOUDS AND SHOWERS OCCUR...COOLER MAXES
WOULD BE POSSIBLE...ESP ACROSS SOUTHERN AREAS.
SAT NT-MON NT...HAVE KEPT THIS PERIOD DRY...DISCOUNTING THE GEM
SOLUTION INDICATING ADDITIONAL TROPICAL MOISTURE REACHING OUR REGION
FROM THE SOUTHWEST. EXPECT NEAR SEASONABLE TEMPERATURES...WITH MAXES
IN THE MID/UPPER 70S IN VALLEYS...AND LOWER 70S ACROSS HIGHER
ELEVATIONS...WITH OVERNIGHT MINS RANGING FROM THE MID/UPPER 40S
ACROSS THE SOUTHERN ADIRONDACKS AND HIGHER ELEVATIONS WITHIN WESTERN
NEW ENGLAND...AND LOWER/MID 50S IN VALLEY REGIONS.
TUE...A COLD FRONT APPROACHING FROM THE NW MAY TRIGGER SHOWERS...ESP
ACROSS NW AREAS...WHERE CHC POPS ARE INDICATED...WITH SLIGHT CHC
ELSEWHERE. EXPECT NEAR SEASONABLE TEMPS TO CONTINUE...WITH MAXES
75-80 WITHIN VALLEYS...AND 70-75 ACROSS HIGHER ELEVATIONS.
&&
.AVIATION /15Z WEDNESDAY THROUGH SUNDAY/...
A FRONTAL BOUNDARY LOCATED OFF THE MID ATLANTIC COAST SOUTH OF LONG
ISLAND WILL MOVE NORTHWARD AS A WARM FRONT...SPREADING RAIN AND
DRIZZLE ACROSS THE REGION.
TRICKY CALL ON TAFS...AS ABUNDANT MOISTURE STREAMS NORTH...YET SOME
LOW LEVEL DRYING HAS BEEN OCCURRING WITH DOWNSLOPING E FLOW OFF
TACONICS/GREEN MOUNTAINS TOWARD TAF SITES. HAVE INDICATED MAINLY
MVFR CONDITIONS TODAY...WITH PERIODS OF IFR MAINLY THIS MORNING WITH
ASSOCIATED STEADIER RAIN. AS THE STEADY RAIN BECOMES MORE
SHOWERY...AND SOME DRIZZLE DEVELOPS...THE CHC FOR IFR CONDITIONS
WILL INCREASE LATE TODAY AND ESPECIALLY TONIGHT.
AS FOR RAINFALL...EXPECT A BAND OF STEADY...MODERATE RAINFALL TO
GRADUALLY LIFT NORTHWARD THROUGH MID MORNING...TAPERING TO SHOWERS
AND DRIZZLE IN ITS WAKE. THERE STILL COULD BE A FEW HEAVIER SHOWERS
AT TIMES THIS AFTERNOON INTO TONIGHT.
SURFACE WINDS AT THE TAF SITES WILL BE LIGHT GENERALLY FROM THE
NORTH/NORTHEAST AT 5-10 KNOTS THROUGH 12Z/THU.
HAVE ALSO INDICATED LOW LEVEL WIND SHEAR THIS MORNING...GIVEN STRONG
E WINDS AROUND 2000 FT AGL AT 30-35 KT...WHILE SFC WINDS REMAIN FROM
THE NORTH AT 5-10 KT. THE WIND SHEAR POTENTIAL MAY LINGER BEYOND 15Z.
OUTLOOK...
THU...MVFR/IFR WITH DECREASING CHANCES FOR RAIN SHOWERS.
THU NIGHT...MVFR-VFR. SLIGHT CHANCE RAIN SHOWERS.
FRI-SUN...MAINLY VFR. NO SIG WX.
&&
.FIRE WEATHER...
WET FLAG CONDITIONS WILL BE IN PLACE ACROSS THE REGION TODAY AS RAIN
OR NUMEROUS SHOWERS FALL ACROSS THE ENTIRE AREA. ADDITIONAL SHOWERS
ARE LIKELY TONIGHT INTO THURSDAY...WITH A DRYING TREND OCCURRING ON
FRIDAY.
LIGHT WINDS ARE EXPECTED OVER THE NEXT FEW DAYS...WITH EAST TO
NORTHEAST WINDS OF 5-10 MPH FOR TODAY....AND NORTH TO NORTHEAST
WINDS OF 5-10 MPH FOR TONIGHT INTO THURSDAY.
&&
.HYDROLOGY...
FLOOD WATCH REMAIN IN EFFECT THROUGH LATE WEDNESDAY NIGHT.
REFER TO PUBLIC INFORMATION STATEMENTS FOR RAINFALL TOTALS...AND
LOOK TO THE ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ PAGE OF
OUR WEBSITE FOR LATEST RIVER STAGES AND FORECASTS.
RAINFALL OVER THE PAST SEVERAL DAYS HAS GENERALLY AMOUNTED FROM ONE
TO LOCALLY 4 INCHES BASIN AVERAGED. THIS HAS KEPT RIVERS AND STREAMS
QUITE HIGH...AS WELL AS GROUND CONDITIONS SATURATED. WITH AN
ADDITIONAL ONE TO THREE INCHES OF RAINFALL EXPECTED THROUGH
WEDNESDAY /WITH ISOLATED HIGHER AMOUNTS IN WESTERN PARTS OF THE AREA
AND HIGHER TERRAIN AREAS/...RENEWED FLOODING IS INCREASINGLY
POSSIBLE. CURRENT RIVER FORECASTS SHOW SEVERAL RIVER POINTS REACHING
MINOR TO PERHAPS CLOSE TO MODERATE FLOODING...AND OTHERS GETTING
QUITE CLOSE TO FLOOD STAGE AS WELL. A FLOOD WATCH REMAINS IN EFFECT.
AT THIS POINT...MAINLY MINOR FLOODING IS FORECASTED...AND CREST
HEIGHTS WILL LIKELY NOT BE AS HIGH AS THE FLOODING THAT OCCURRED
WITH IRENE. STILL...RENEWED RIVER FLOODING IS POSSIBLE THROUGH
THURSDAY.
FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING
OBSERVED AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE
VISIT THE ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON
OUR WEBSITE.
&&
.ALY WATCHES/WARNINGS/ADVISORIES...
CT...FLOOD WATCH THROUGH LATE TONIGHT FOR CTZ001-013.
NY...FLOOD WATCH THROUGH LATE TONIGHT FOR NYZ032-033-038>043-
047>054-058>061-063>066-082>084.
MA...FLOOD WATCH THROUGH LATE TONIGHT FOR MAZ001-025.
VT...FLOOD WATCH THROUGH LATE TONIGHT FOR VTZ013>015.
&&
SYNOPSIS...NAS
NEAR TERM...NASHazardous weather outlook, Sep 7, 4:56 AM EDT, 5 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 456 AM EDT WED SEP 7 2011 CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066- 082>084-VTZ013>015-081100- NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE- SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER- SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN- NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY- EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY- WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE- WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER- WESTERN DUTCHESS-EASTERN DUTCHESS-NORTHERN FULTON-SOUTHEAST WARREN- SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM- 456 AM EDT WED SEP 7 2011 ...FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK AND SOUTHERN VERMONT. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. PLEASE REPORT ANY FLOODING OR RAINFALL TWO INCHES OR HIGHER TO THE NATIONAL WEATHER SERVICE VIA INTERNET...NYSPIN OR TELEPHONE.
The office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 7, 2:31 AM EDT | Areal Flood Advisory | ALY | Columbia, Greene, Ulster | 6 hr |
| Sep 7, 4:17 AM EDT | River Flood Warning | ALY | Ulster | 13 hr |
| Sep 7, 6:47 AM EDT | River Flood Warning | ALY | Ulster | 3 days |
| Sep 7, 7:22 AM EDT | River Flood Warning | ALY | Greene, Schoharie | 9 hr |
| Sep 7, 7:26 AM EDT | River Flood Warning | ALY | Ulster | 10 hr |
| Sep 7, 8:12 AM EDT | Areal Flood Advisory | ALY | Albany, Montgomery, Rensselaer, Saratoga, Schenectady, Schoharie | 3 hr |
| Sep 7, 9:32 AM EDT | River Flood Warning | ALY | Schoharie | 13 hr |
| Sep 7, 10:17 AM EDT | Areal Flood Advisory | ALY | Columbia, Dutchess, Greene, Ulster | 3 hr |
| Sep 7, 10:32 AM EDT | Areal Flood Advisory | ALY | Fulton, Herkimer, Montgomery | 6 hr |
| Sep 7, 10:48 AM EDT | River Flood Warning | ALY | Montgomery, Schoharie | 28 hr |
| Sep 7, 11:09 AM EDT | Areal Flood Advisory | ALY | Albany, Fulton, Montgomery, Rensselaer, Saratoga, Schenectady and 2 more | 6 hr |
| Sep 7, 12:34 PM EDT | River Flood Warning | ALY | Montgomery | 29 hr |
| Sep 7, 12:45 PM EDT | River Flood Warning | ALY | Rensselaer, Washington | 30 hr |
| Sep 7, 12:52 PM EDT | River Flood Warning | ALY | Schoharie | 8 hr |
| Sep 7, 12:52 PM EDT | River Flood Warning | ALY | Ulster | 48 hr |
| Sep 7, 4:00 PM EDT | River Flood Warning | ALY | Dutchess | 54 hr |
| Sep 7, 4:42 PM EDT | Areal Flood Advisory | ALY | Fulton, Hamilton, Herkimer, Montgomery | 6 hr |
| Sep 7, 5:53 PM EDT | Areal Flood Warning | ALY | Herkimer | 12 hr |
| Sep 7, 5:59 PM EDT | River Flood Warning | ALY | Oneida | 13 hr |
| Sep 7, 5:59 PM EDT | River Flood Warning | ALY | Herkimer, Oneida | 3 days |
| Sep 7, 5:59 PM EDT | River Flood Warning | ALY | Herkimer, Montgomery, Oneida | 24 hr |
| Sep 7, 5:59 PM EDT | River Flood Warning | ALY | Montgomery, Saratoga, Schenectady | 29 hr |
| Sep 7, 5:59 PM EDT | River Flood Warning | ALY | Albany, Saratoga, Schenectady | 38 hr |
| Sep 7, 5:59 PM EDT | River Flood Warning | ALY | Herkimer | 14 hr |
| Sep 7, 6:29 PM EDT | River Flood Warning | ALY | Albany, Rensselaer, Saratoga | 53 hr |
Nearby
River Flood Warnings in New York, 2011Every river flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.